Accurate Chebyshev collocation solutions for the biharmonic eigenproblem on a rectangle
Keywords:spectral methods, Chebyshev collocation, preconditioning, fourth order eigenvalue problems
AbstractWe are concerned with accurate Chebyshev collocation (ChC) solutions to fourth order eigenvalue problems. We consider the 1D case as well as the 2D case. In order to improve the accuracy of computation we use the precondtitioning strategy for second order differential operator introduced
by Labrosse in 2009. The fourth order differential operator is factorized as a product of second order operators. In order to asses the accuracy of our method we calculate the so called drift of the first five eigenvalues. In both cases ChC method with the considered preconditioners provides accurate eigenpairs of interest.
L. Bauer, E.L. Reiss, Block five diagonal matrices and the fast numerical solution of the biharmonic equation, Math. Comp., 26 (1972) no. 118, 311-326, https://doi.org/10.1090/S0025-5718-1972-0312751-9 DOI: https://doi.org/10.1090/S0025-5718-1972-0312751-9
P.E. Bjorstad, P. Tjostheim, A note on high precision solutions of two fourth order eigenvalue problems, 1998, http://citeseerx.ist.psu.edu/viewdoc/summary?doi=10.1.1.55.7168
C.I. Gheorghiu, Spectral Methods for Non-Standard Eigenvalue Problems: Fluid and Structural Mechanics and Beyond, Springer Science & Business, 2014, https://doi.org/10.1007/978-3-319-06230-3 DOI: https://doi.org/10.1007/978-3-319-06230-3
J. Hoepffner, Implementation of boundary conditions, 2007, (accessed on August 2, 2017 http://www.lmm.jussieu.fr/~hoepffner/boundarycondition.pdf
G. Labrosse, The piecewise-linear Finite Volume scheme: The best known lowest-order preconditioner for the d2/dx2 Chebyshev spectral operator, J. Comp. Phys., 228 (2009) no. 12, 4491-4509, https://doi.org/10.1016/j.jcp.2009.03.019 DOI: https://doi.org/10.1016/j.jcp.2009.03.019
W. Kahan, B. Parlett, E. Jiang, Residual bounds on approximate eigensystems of nonnormal matrices, SIAM J. Numer. Anal.,19 (1982) no. 3, 470-484, http://epubs.siam.org/doi/pdf/10.1137/0719030 DOI: https://doi.org/10.1137/0719030
M.P. Owen, Asymptotic first eigenvalue estimates for the biharmonic operator on a rectangle, J. Differential Equations,190 (1997) no. 1, 166-190, https://doi.org/10.1006/jdeq.1996.3235 DOI: https://doi.org/10.1006/jdeq.1996.3235
J.A.C. Weideman , S.C. Reddy, A MATLAB differentiation matrix suite, ACM Trans. Math. Software, 26 (2000) no. 4, 465-519, https://doi.org/10.1145/365723.365727 DOI: https://doi.org/10.1145/365723.365727
How to Cite
Copyright (c) 2017 Journal of Numerical Analysis and Approximation Theory
This work is licensed under a Creative Commons Attribution 4.0 International License.
Open Access. This article is distributed under the terms of the Creative Commons Attribution 4.0 International License, which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.